Home > Preview
The flashcards below were created by user
on FreezingBlue Flashcards.
what are the signs and symptoms of a patient who is in the decompensated stage of shock?
Decreased BP, tachycardic, decreased LOC, decreased perfusion, increased respiratory rate and cap re-fill >2 seconds.
explain the role of Angiostensin 1 and 2 in the compensatory stage of shock
when BP drops, Angiotensin 2 stimulates vasoconstriction thereby stimulating the sympathetic nervous system response which releases Aldosterone resulting in increased sodium and water re-absorption. this stimulates the release of ADH which results in further vasoconstriction.
if your patient is in the compensated stage of shock, what key signs and symptoms would you be monitoring closely to identify any deterioration in their condition?
monitor patients BP to see if it drops, an increase in tachycardia, decrease in LOC decrease in perfusion and increase in resp' rate.
why is cardiogenic pulmonary oedema an indication for BVM inspiratory assistance?
the use of BVM will increase partial pressure, allowing for gas exchange across the membrane. BVM will increase the inter-thoracic pressure which will decrease preload and decrease the workload of the heart.
why will the symptoms of a patient with cardiogenic pulmonary oedema be exacerbated in a supine position?
laying supine will increase the patients preload thereby placing more pressure on the heart. it will also decrease the surface area of the lungs making it harder for the patient to breathe.
explain why fluid builds up in the lungs and extremities of a patient with heart failure.
- fluid builds up due to hydrostatic pressure is greater than the blood colloid osmotic pressure (BCOP). greater pressure is being forced onto the walls of the vessels than the pressure being used to keep fluid inside the vessels. because of this the fluid is forced outside the vessels and moves into the lungs and extremities of the body.
- left sided heart failure - pulmonary oedema and tachypnoea.
- right sided heart failure - peripheral oedema especially to feet and legs, ascites and increased JVP.
how would a paramedic intern treat a pt. with cardiogenic pulmonary
I would ask CHAMPS. conduct a primary survey checking that the patients airway was clear. check the patients breathing including respiratory rate, breath sounds, equal air entry, effort of breathing. check circulation for Bradycardia / tachycardia and hypotension / hypertension assess the pt. disability including GCS and expose the pt. including looking for rashes, wounds and temperature. ask a more thorough hx and PQRST. posture the pt. sitting with legs dependant. place the pt. on 100% oxygen via BVM and administer IPPV if required. monitor the pt. administer 600mcg GTN if the pt. is >16, not on any nitric oxide donors, systolic BP >100 and HR >50 and <150. call IC to cannulate pt. and administer Frusemide if required. Urgent transport.
What would you like to do?
Home > Flashcards > Print Preview